Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 113, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 13, 2004, 8:19 PM CDT for Menard County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2004, 8:19 PM CDT (01:19 UTC)
- Expired
- May 13, 2004, 9:00 PM CDT
- In force
- 41 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Menard County, TX
The radar
The San Angelo radar (KSJT), 64 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 6:55 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.3 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4095 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
165 WUUS54 KSJT 140119 SVRSJT TXC327-140200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 820 PM CDT THU MAY 13 2004 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MENARD COUNTY IN WEST CENTRAL TEXAS THIS INCLUDES THE CITY OF MENARD * UNTIL 900 PM CDT * AT 814 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 9 MILES NORTH OF FORT MCKAVETT...OR ABOUT 18 MILES WEST OF MENARD...AND MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FORT MCKAVETT BY 830 PM CDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3109 10011 3092 10013 3070 10010 3096 9971 $$ 27/BRAZZELL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 7:14 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, May 13, 7:14 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 714 PM CDT THU MAY 13 2004 .UPDATE... UPDATING THE FORECAST FOR NEWLY ISSUED SEVERE THUNDERSTORM WATCH... WHICH COVERS 5 OF OUR SOUTHERN COUNTIES UNTIL MIDNIGHT. SEVERE THREAT SHIFTING SOUTHWARD. COLD FRONT ADFANCING SSE TOWARD OUR SOUTHEASTERN COUNTIES. COULD SEE SOME POST-FRONTAL DEVELOPMENT TONIGHT...ESPECIALLY IN OUR EASTERN COUNTIES. SO CARRYING AN EAST TO WEST POP GRADIENT. && .PREV DISCUSSION... NOT MUCH TIME DUE TO SEVERE WEATHER...STORMS DEVELOPED ALONG COLD FRONT ACROSS THE BIG COUNTRY...AND ALSO OVER THE HEARTLAND AND EASTERN CONCHO VALLEY IN RESPONSE TO A WESTWARD MOVING OUTFLOW BOUNDARY FROM EARLIER ACTIVITY IN CENTRAL TEXAS. OUR THINKING IS THAT STORMS ALONG FRONT WILL CONTINUE TONIGHT AS THE FRONT SAGS SOUTHWARD. DRY LINE CURRENTLY NEAR SAN ANGELO...BUT BELIEVE IT WILL REMAIN STATIONARY OR POSSIBLY MOVE BACK WEST A BIT UNTIL UPPER LEVEL SYSTEM OUT WEST GETS CLOSER. && && .SJT WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT FOR SCHLEICHER...SUTTON... KIMBLE...MASON AND MENARD COUNTIES. && 19
Hazardous weather outlook, May 13, 3:35 PM CDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 335 PM CDT THU MAY 13 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-142034- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 335 PM CDT THU MAY 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ACROSS WEST CENTRAL TEXAS THIS AFTERNOON AND EVENING. THE MAIN THREATS ARE LARGE HAIL AND DAMAGING WINDS. TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL ALSO BE POSSIBLE FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, May 13, 5:57 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
557 PM CDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 15 E MASON 30.75N 98.98W
05/13/2004 1.75 INCH MASON TX LAW ENFORCEMENT
GOLF BALL SIZE HAIL DISABLED VEHICLES REPORTED BY MASON
COUNTY SHERIFFS DEPARTMENT.
&&
HTLocal storm report, May 13, 5:59 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
559 PM CDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 8 W MASON 30.75N 99.36W
05/13/2004 1.75 INCH MASON TX PUBLIC
NWS RAINFALL OBSERVER REPORTED GOLFBALL SIZE HAIL BETWEEN
518 AND 555 PM CDT.
&&
HTLocal storm report, May 13, 6:19 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
619 PM CDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0617 PM HAIL MASON 30.75N 99.23W
05/13/2004 0.88 INCH MASON TX EMERGENCY MNGR
&&
HTLocal storm report, May 13, 6:29 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE SAN ANGELO TX
629 PM CDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL 6 NE HAMLIN 32.95N 100.05W
05/13/2004 1.75 INCH JONES TX TRAINED SPOTTER
0130 PM HAIL 4 NE MELVIN 31.24N 99.53W
05/13/2004 1.75 INCH MCCULLOCH TX TRAINED SPOTTER
0218 PM HAIL HAMLIN 32.88N 100.13W
05/13/2004 1.75 INCH JONES TX TRAINED SPOTTER
0300 PM HAIL STAMFORD 32.94N 99.80W
05/13/2004 0.75 INCH JONES TX TRAINED SPOTTER
0417 PM HAIL 3 E MERKEL 32.47N 99.96W
05/13/2004 1.00 INCH TAYLOR TX AMATEUR RADIO
0423 PM HAIL DYESS AFB 32.42N 99.86W
05/13/2004 1.00 INCH TAYLOR TX AMATEUR RADIO
0430 PM HAIL ABILENE 32.45N 99.73W
05/13/2004 0.75 INCH TAYLOR TX AMATEUR RADIO
0430 PM HAIL ABILENE 32.45N 99.73W
05/13/2004 1.75 INCH TAYLOR TX AMATEUR RADIO
REPORTED AT SKYWARN OFFICE IN DOWNTOWN ABILENE
0435 PM HAIL ABILENE 32.45N 99.73W
05/13/2004 1.00 INCH TAYLOR TX OFFICIAL NWS OBS
FROM ABILENE ASOS WEATHER OBSERVATION
0437 PM HAIL ABILENE 32.45N 99.73W
05/13/2004 1.00 INCH TAYLOR TX OFFICIAL NWS OBS
0438 PM HAIL 2 NE ABILENE 32.47N 99.71W
05/13/2004 0.88 INCH TAYLOR TX CO-OP OBSERVER
0504 PM HAIL WINGATE 32.04N 100.11W
05/13/2004 0.88 INCH RUNNELS TX CO-OP OBSERVER
0508 PM HAIL WINGATE 32.04N 100.11W
05/13/2004 1.25 INCH RUNNELS TX CO-OP OBSERVER
0515 PM HAIL 8 W MASON 30.75N 99.36W
05/13/2004 1.75 INCH MASON TX PUBLIC
NWS RAINFALL OBSERVER REPORTED GOLFBALL SIZE HAIL BETWEEN
518 AND 555 PM CDT.
0517 PM HAIL 2 S TUSCOLA 32.18N 99.80W
05/13/2004 1.00 INCH TAYLOR TX AMATEUR RADIO
0518 PM HAIL 2 S TUSCOLA 32.18N 99.80W
05/13/2004 1.00 INCH TAYLOR TX AMATEUR RADIO
0550 PM HAIL 15 E MASON 30.75N 98.98W
05/13/2004 1.75 INCH MASON TX LAW ENFORCEMENT
GOLF BALL SIZE HAIL DISABLED VEHICLES REPORTED BY MASON
COUNTY SHERIFFS DEPARTMENT.
0617 PM HAIL MASON 30.75N 99.23W
05/13/2004 0.88 INCH MASON TX EMERGENCY MNGR
&&
HGLocal storm report, May 13, 6:29 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE SAN ANGELO TX
629 PM CDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL 6 NE HAMLIN 32.95N 100.05W
05/13/2004 1.75 INCH JONES TX TRAINED SPOTTER
0130 PM HAIL 4 NE MELVIN 31.24N 99.53W
05/13/2004 1.75 INCH MCCULLOCH TX TRAINED SPOTTER
0218 PM HAIL HAMLIN 32.88N 100.13W
05/13/2004 1.75 INCH JONES TX TRAINED SPOTTER
0300 PM HAIL STAMFORD 32.94N 99.80W
05/13/2004 0.75 INCH JONES TX TRAINED SPOTTER
0417 PM HAIL 3 E MERKEL 32.47N 99.96W
05/13/2004 1.00 INCH TAYLOR TX AMATEUR RADIO
0423 PM HAIL DYESS AFB 32.42N 99.86W
05/13/2004 1.00 INCH TAYLOR TX AMATEUR RADIO
0430 PM HAIL ABILENE 32.45N 99.73W
05/13/2004 0.75 INCH TAYLOR TX AMATEUR RADIO
0430 PM HAIL ABILENE 32.45N 99.73W
05/13/2004 1.75 INCH TAYLOR TX AMATEUR RADIO
REPORTED AT SKYWARN OFFICE IN DOWNTOWN ABILENE
0435 PM HAIL ABILENE 32.45N 99.73W
05/13/2004 1.00 INCH TAYLOR TX OFFICIAL NWS OBS
FROM ABILENE ASOS WEATHER OBSERVATION
0437 PM HAIL ABILENE 32.45N 99.73W
05/13/2004 1.00 INCH TAYLOR TX OFFICIAL NWS OBS
0438 PM HAIL 2 NE ABILENE 32.47N 99.71W
05/13/2004 0.88 INCH TAYLOR TX CO-OP OBSERVER
0504 PM HAIL WINGATE 32.04N 100.11W
05/13/2004 0.88 INCH RUNNELS TX CO-OP OBSERVER
0508 PM HAIL WINGATE 32.04N 100.11W
05/13/2004 1.25 INCH RUNNELS TX CO-OP OBSERVER
0515 PM HAIL 8 W MASON 30.75N 99.36W
05/13/2004 1.75 INCH MASON TX PUBLIC
NWS RAINFALL OBSERVER REPORTED GOLFBALL SIZE HAIL BETWEEN
518 AND 555 PM CDT.
0517 PM HAIL 2 S TUSCOLA 32.18N 99.80W
05/13/2004 1.00 INCH TAYLOR TX AMATEUR RADIO
0550 PM HAIL 15 E MASON 30.75N 98.98W
05/13/2004 1.75 INCH MASON TX LAW ENFORCEMENT
GOLF BALL SIZE HAIL DISABLED VEHICLES REPORTED BY MASON
COUNTY SHERIFFS DEPARTMENT.
0617 PM HAIL MASON 30.75N 99.23W
05/13/2004 0.88 INCH MASON TX EMERGENCY MNGR
&&
HGLocal storm report, May 13, 7:47 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
747 PM CDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL LOYAL VALLEY 30.58N 99.01W
05/13/2004 2.75 INCH MASON TX AMATEUR RADIO
&&
HGThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 7:27 PM CDT | Severe Thunderstorm Warning | SJT | Concho | 48 min |
| May 13, 7:31 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 59 min |
| May 13, 7:52 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher | 23 min |
| May 13, 8:22 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher | 38 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.